MAUDE Adverse Event Report: EDWARDS LIFESCIENCES AVID THIN-FLEX DUAL STAGE 29/37F VENOUS DRAINAGE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES AVID THIN-FLEX DUAL STAGE 29/37F VENOUS DRAINAGE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number TF293702A
Medical Device Problem Codes Incorrect Measurement (1383); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Out of box failures can result from many different product malfunctions, some less serious than others.If the malfunction occurring out of box would have been reportable had it occurred in the patient, then it should be reportable.This should be based on the actual failure mode or non-conformance.In this case the depth markers of the cannula provide a reference for correct positioning of the cannula.If the cannulas were used, potential for serious injury is not remote.The device was not returned for evaluation, as device request is ongoing.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
It was reported that 18 units of dual-stage venous cannulas markings are off.As reported, it appeared to the surgeon that the markings were slightly off, but the perfusionist did not see any differences.The case proceeded in normal fashion.
 
Event or Problem Description
Per imaging evaluation report of tf293702a dual-stage venous cannula's markings are off was unable to be confirmed.Two images were provided.First image showed a cannula from reported model on top of the tyvek lid from reported model and lot number.Second image showed two cannulas inside the pouch.Location of depth markers was not able to be confirmed.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections d4 (expiration date), h4, h6 (type of investigation, investigation findings, investigation conclusions).Per image evaluation, no identifiable non-conformances were observed.The reported complaint is not confirmed, and an edwards defect is not confirmed.No injury was indicated as a result of this event.Attempts have been made to obtain product for evaluation.No device was returned.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.H11: corrected data: corrected section h6 (device code).

Brand Name
AVID THIN-FLEX DUAL STAGE 29/37F VENOUS DRAINAGE CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
one edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key16294531
Report Number2015691-2023-10558
Device Sequence Number17710379
Product Code DWF
UDI-Device Identifier50690103161873
UDI-Public(01)50690103161873(17)250816(11)220817(10)359262
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2025
Device Model NumberTF293702A
Device Lot Number359262
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer07/17/2023
08/11/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date08/09/2023
08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexUnknown